advertisement
Question
Posted by: sadi-ann | 2010/09/27

Post op turns life into misery.

Had an op 2 Nov 2009. Was very stressed about it. The op did take 2 hours longer than anticipated. Two weeks after the op it was like all hell broke loose. I was insecure in my relationship with hubby, going out, driving, talking to people and couldnt eat. Lost 15kg. Cried all the time. Dr said it was normal, friend-pshycologist said it was normal. I sure as hell didnt think it was normal. I avoid driving long distances, still cry alot. Went onto anti depressent and sleep tablet. I have feelings of fear, anxiety overwhelm me, less now than 3-4 months ago. Is this normal and will all these emotions go away?? Got quite alot of morphine for pain. Could this have had an effect on my emotional state. Went off anti-depressant eight months after op. Still on s/tablet.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

It's hard for me to guess what's happening, not knowing what sort of op this was. Its highly unusual for this sort of complex set of depressive symptoms and problems to arise so suddenly after operations. And what sort of "doc" is involved ? Surgeons are marvellous at cutting things, but hardly the best advisors on emotioanl and psych matters. You shopuld be seeing a shrink for a proper assessment and proper treatment planning, which should presumably include CBT style counselling as well as medication.
If a true Depression was present, 8 months on an AD is usualyl not enough. And it is not usual after surgery to need to continue on morphine chronically - what was the surgivcal diagnosis ? Morphine can indeed cause emotional difficulties, and can cause dependency and problems in reducing the doses.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Maria | 2010/09/28

What was the op? Why don''t you go for therapy? You don''t need a doc''s referral.

Reply to Maria
Posted by: cybershrink | 2010/09/28

It's hard for me to guess what's happening, not knowing what sort of op this was. Its highly unusual for this sort of complex set of depressive symptoms and problems to arise so suddenly after operations. And what sort of "doc" is involved ? Surgeons are marvellous at cutting things, but hardly the best advisors on emotioanl and psych matters. You shopuld be seeing a shrink for a proper assessment and proper treatment planning, which should presumably include CBT style counselling as well as medication.
If a true Depression was present, 8 months on an AD is usualyl not enough. And it is not usual after surgery to need to continue on morphine chronically - what was the surgivcal diagnosis ? Morphine can indeed cause emotional difficulties, and can cause dependency and problems in reducing the doses.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement